MAUDE Adverse Event Report: ARTHREX, INC. IMP SYS INTBRACE KNEE LIG AUGMENT REPR; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. IMP SYS INTBRACE KNEE LIG AUGMENT REPR; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number IMP SYS INTBRACE KNEE LIG AUGMENT REPR
Health Effect - Clinical Codes Itching Sensation (1943); Reaction (2414)
Date of Event 05/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device remains in the patient and was not returned for evaluation.Therefore, the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.A possible cause of this type of event may be a reaction of the patient to the material(s) implanted or used during the implant procedure.Product directions for use warns of effects like foreign body and allergic-like reactions as well as infections both deep and superficial to the implant materials.Patient sensitivity to materials must be considered prior to implantation.
 
Event or Problem Description
It was reported that the patient underwent an mcl repair in her left knee on (b)(6) 2017 where two arthrex double loaded 3.0 biocomposite suturetaks and an mcl internal brace with two 4.75 biocomposite swivelocks and a fibertape were implanted.Hives and itching all over body and accompanying dermatographia began happening the day of surgery upon return home from the procedure.This has been constant since then with relief only provided by allegra.Allergy scratch test, comprehensive blood-work, chest x-rays, and contact dermatitis patch test have all been done and returned inconclusive for cause of reaction.After numerous allergen and contact dermatitis tests, most common allergens have been ruled out and a few clinicians the patient has seen, suspect that the reaction may be due to the parts used in her surgery last year.

Brand Name
IMP SYS INTBRACE KNEE LIG AUGMENT REPR
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7734403
Report Number1220246-2018-00573
Device Sequence Number752243
Product Code MAI
UDI-Device Identifier00888867109698
UDI-Public00888867109698
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberIMP SYS INTBRACE KNEE LIG AUGMENT REPR
Device Catalogue NumberAR-5511-CP
Device Lot Number10077899
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2018
Initial Report FDA Received Date07/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1